Ear, Nose & Throat Community
blood when blowing nose, anxiety, birth control pill, or sinus problem?...
About This Community:

This patient support community is for discussions relating to ear, nose and throat issues, ear infections, nasal polyps, sore throats, and swollen glands.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

blood when blowing nose, anxiety, birth control pill, or sinus problem???

I am a 26yr old female. I have been taking birth control pills for 11 yrs now. After I was on the pill for awhile I started to notive changes. I felt depressed and would have anxiety issues over the smallest things. I also developed sinus problems. I would usually get sinus headaches/turning into sinus infections. I would get light headed, hear crackling in my ears, feel like fluid in my ears, have post nasal drip, and a stuffy nose. Well, after 11yrs, I decided I cant take it anymore. I stopped taking the pill- and everything magically disappeared- I felt 200% better. Then that time of month came and it lasted for 9 for horrible days. I decided to back on a pill, but with lower dose hormones. Right away a felt anxious, and the next week I got a sinus infection. Now when I blow my nose, I have a little bit of blood in the tissue. COuld this be just because my house is so dry? I just bought a humidifier to see if it helps. I have decided to stop the pills again for a couple of  months to see if anything changes. (I did see an ENT- I do not have any allergies).

I have been researching some things and found some conflicting news. I found an article saying that the pill can cause your nasal lining to become irritated. I also found an article that said birth control pills can cause anxiety and depression. FOund another artile that said anxiety can create sinus problems. Can anyone tell me if they have heard of any of this and that I am not crazy? I want to know if you think my sinuses can be caused by my pill, or the anxiety? Thank you!!
Related Discussions
7 Comments Post a Comment
Blank
125112_tn?1217277462
>Now when I blow my nose, I have a little bit of blood in the tissue. COuld this be just because my house is so dry?<

This could be the case. You might try some saline spray as well.  

I have read that hormones (imbalance)can cause sinus issues, amongst many other issues.

http://www.hystersisters.com/vb2/article_97213.htm

I've read this also from the book, "Screaming to be heard" by Mary Vliet (MD).

Might google both Estrogen dominance and Progesterone dominance.

No, you aren't crazy. ;-)




Blank
Avatar_n_tn
Yes, sinus issues can be caused by menstrual cycle changes and also birth control pills.  Strangely enough, it was my opthamologist who pointed this out to me, not my ENT or my Gynecologist.  I went for an opthamological workup, and my doctor was asking me about my sinus issues (because one of my nasal sprays may have been affecting my eyes) and he was explaining how the birth control pill hormones can make sinus issues worse and that if I was off the pill then that alone would help with my nose somewhat.  Turns out, he was right.  Now, how my nose feels only around period time is exactly how it used to feel ALL the time while on the pill.

I looked a little more into that, and found another website in which a woman was taken off the pill and all her sinus issues cleared up.

I'm never going on the pill again.  Not just because of my nose, but because of so many other things as well.  It can screw up many aspects of regular health and I tried five different ones over the course of ten years and they were all the same.
Blank
Avatar_f_tn
Thank you so much!!! I really thought I was loosing it! I am so glad to hear that it helped with your sinus issues. Do you remember how long it took for your sinuses to clear up after being off of the pill? I love this site! I brought up the possibility about links with birth control pill- and sinus problems (also libido problems) with my gyn (well the assistant) and they blew it off and said they have never heard of that. It is good to know that I am not alone! Thank you!
Blank
125112_tn?1217277462
I'm going to try to pill hoping it will resolve some of my issues. My hormones have been out of whack for about a year and I'll be using the pill as test run. Hope it works! I'll give it 3 months, if it doesn't help I will discontinue them, of course.

Yes too much of a hormone (imbalance)can cause all kinds of issues. I've developed sinus issues that I never had before. Too, my pain thresh-hold is low. I did read sensitivity to pain can be greater with a hormonal imbalance.

I hope your issues resolve. I would give your body some time without the pill before determining how you will truly wind up feeling. It's been many years since I've been on the pill and for me, it seemed like 3 months was about the time my body began to adjust. Everyone is different. I just wouldn't expect immediate results.
Blank
Avatar_n_tn
Glad to read everyone's comments.  I have had suspicious about the pill causing my dry eye, candida, sinus and libido issues.  My dr. blew it off today, but I decided after 10 years to go off the pill.  Hope to see results in a few months.
Blank
Avatar_n_tn
Glad to read everyone's comments.  I have been suspicious about the pill causing my dry eye, candida, sinus and libido issues.  My Dr. blew it off today, saying she wanted to do a slew of other tests. But I decided after 10 years to go off the pill.  Hope to see results in a few months.
Blank
Avatar_f_tn
Wow...This is crazy. I thought I was imagining things but then, after experiencing the "common", according to my OB, problem of chronic sinus issues and worsened (I DO have allergies on top of this) while I was pregnant (my baby girl is 3 mths old now), especially in the 1st trimester (which is when progesterone has to dominate to build up to take over the placenta, by the 4th month I read), no wonder I was so sick! But it got me thinking...if its "common" to feel that way while pregnant why not while on the pill?

I started the pill back in 2001, I'll spare all of the details, but suffice it to say I had allergies my entire life but never all out gory nasty killer sinus infections. Then I moved to another city, got on the pill once I became sexually active w/ then fiance now husband and seemingly every year multiple times a year since then I've had terrible sinus problems to the point of drs wanting to do surgery...which something to me isn't right about having to do that- I've had WAY too many other surgeries , I'm too young- not yet 30 but close - for more! So, now, 3 months post partum I've started back on my pill,....I wasn't going to...but then got my real first period after baby and it was terrible so I started back on that very day....and its day 3 on the pill and I'm sneezing, blowing nose more, and my skin is SO itchy everywhere!!  Not hives, just red marks and sensitive rather itchy skin...another symptom I amazingly had while pregnant- my "fake" silver jewelery? I couldn't wear it while preggo made me break out! Since the pill fools your body into thinking its pregnant...seems common sense to me you would have preg symptoms.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Ear, Nose & Throat Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Ear, Nose, Throat Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
209987_tn?1334790318
Blank
tschock
AB
6423135_tn?1381947504
Blank
zombie_pikacha